| Model Number |
720054-01 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
Complaint, Ill-Defined (2331)
| Date of Event |
06/19/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that there is a system failure of the spectra penile prosthesis (spp) device and because the "implant deflected." it was further reported the system failure was the patient's "inability to end a sexual intercourse." the patient's penis was deflection to the left side due to the prosthesis.It is planned that the that the revision will be performed on (b)(6) 2019.It was also further reported that the spp was explanted and a new 16 cm ambicor penile prosthesis (app) device was implanted.The outcome of the surgery was successful.The patient is under observation until the implant is activated.
Event or Problem Description
It was reported that there is a system failure of the spectra penile prosthesis (spp) device and because the implant deflected.It was further reported the system failure was the patient's inability to end a sexual intercourse.The patient's penis was deflection to the left side due to the prosthesis.It is planned that the that the revision will be performed on (b)(6) 2019.It was also further reported that the spp was explanted and a new 16cm ambicor penile prosthesis (app) device was implanted.The outcome of the surgery was successful.The patient is under observation until the implant is activated.
Additional Manufacturer Narrative
Malfunction was reported.The spectra cylinders were visually inspected and functionally tested.One cylinder performed within specifications.One cylinder had a hole in the outer layer that was the result of tool damage consistent with explant damage.This cylinder was functional.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.The investigation conclusion code of no problem detected was chosen as the reported device problem could not be confirmed.The event cannot be reproduced or substantiated; therefore, no escalation to ncep, capa, or scar is required.If further information is received at a later date, the product investigation will be reopened to address the additional information.